Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 27, 2015, 11:16 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2015, 11:16 AM MST (18:16 UTC)
- Expired
- Nov 27, 2015, 11:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
576 WWUS75 KABQ 271816 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1116 AM MST FRI NOV 27 2015 ...STRONG GAP WINDS ALONG THE CENTRAL MOUNTAINS... .THE COMBINATION OF A STRONG UPPER LEVEL LOW TO THE WEST AND A VIGOROUS BACK DOOR COLD FRONT FROM THE EAST WILL PROVIDE STRONG GAP WINDS ALONG THE CENTRAL MOUNTAINS. EASTERN PORTIONS OF THE ALBUQUERQUE METRO AREA FOUND NEAR THE TIJERAS CANYON...AREAS TO THE EAST OF BERNARDO ALONG STATE HIGHWAYS 60/47 AS WELL AS STATE HIGHWAY 380 WEST OF CARRIZOZO AND PORTIONS OF THE WHITE SANDS MISSILE RANGE WILL BE IMPACTED. NMZ519-520-525-280600- /O.NEW.KABQ.WI.Y.0025.151127T1816Z-151128T0600Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- 1116 AM MST FRI NOV 27 2015 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * LOCATION...GAPS ALONG THE CENTRAL MOUNTAIN RANGE FROM EASTERN PORTIONS OF THE ALBUQUERQUE METRO AREA SOUTHWARD TO WHITE SANDS MISSILE RANGE. * WINDS...EAST WIND 30 TO 35 MPH WITH GUSTS BETWEEN 45 TO 55 MPH. * TIMING...REST OF TODAY THROUGH MOST OF THE EVENING. * VISIBILITY...LITTLE TO NO IMPACTS. * LOCAL IMPACTS...STRONG HEAD WIND FOR PERSONS TRAVELLING ALONG STATE HIGHWAYS 60 AND 380. STRONG CROSS WIND FOR HIGH PROFILE VEHICLES TRAVELLING ALONG STATE HIGHWAYS 54 AND 47. CHRISTMAS DECORATIONS NOT SECURED IN THE ALBUQUERQUE METRO COULD BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 50
1 follow-up statement
424 WWUS75 KABQ 280555 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1055 PM MST FRI NOV 27 2015 NMZ519-520-525-280700- /O.EXP.KABQ.WI.Y.0025.000000T0000Z-151128T0600Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- 1055 PM MST FRI NOV 27 2015 ...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... WINDS HAVE SUBSIDED BELOW WIND ADVISORY CRITERIA. EAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE FOR A COUPLE MORE HOURS BELOW TIJERAS CANYON INTO ALBUQUERQUE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 27, 10:59 AM MST, 17 minutes earlier.
Area forecast discussion, Nov 27, 10:59 AM MST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1059 AM MST FRI NOV 27 2015 .AVIATION... 18Z TAF CYCLE MESSY WEATHER SCENARIO FOR THE EASTERN HALF OF THE FORECAST AREA THROUGH TONIGHT. A MIX OF IFR/MVFR CONDITIONS DUE TO CIGS AND/OR PRECIPITATION WILL IMPACT MANY OF THE CENTRAL/EASTERN TERMINAL SITES THROUGH 15Z/16Z SATURDAY. POTENTIALLY LONGER AT THE EASTERN TERMINAL SITES. THE RARE FZRA WILL BE PREVALENT AT SOME OF THE TERMINAL SITES SUCH AS TCC/ROW BUT EXPECTING TCC TO THE MAIN IMPACT SITE FOR THAT TYPE OF PRECIPITATION. AWW WIND SPEED WILL CONTINUE TO IMPACT ABQ THROUGH THIS EVENING. PERHAPS SOME SLIGHT DECREASES IN WIND SPEED THIS AFTERNOON BEFORE A SLIGHT INCREASE EARLY EVENING. 50 && .PREV DISCUSSION...553 AM MST FRI NOV 27 2015... .UPDATE... DEW POINT LOWERING BELOW FREEZING AS EAST WINDS SLOWLY STRENGTHEN AT THE SUNPORT. WENT AHEAD AND UPDATED GRIDS/ZFP TO HAVE A MENTION OF SNOW IN THE MID/LOWER RGV ESPECIALLY NEAR THE CANYONS...AS WELL AS RAIN WHERE THINKING IS SOME POCKETS OF WARMER AIR WILL SURVIVE TODAY IN AREAS PROTECTED FROM THE WIND. UPDATED ZFP JUST TRANSMITTED. && .PREV DISCUSSION...410 AM MST FRI NOV 27 2015... .SYNOPSIS... BRISK WINDS...RAIN...SNOW...FREEZING RAIN AND SLEET WILL PREVAIL OVER PORTIONS OF CENTRAL AND EASTERN NEW MEXICO TODAY AND TONIGHT WITH HAZARDOUS TRAVEL CONDITIONS. HIGHS TODAY WILL REMAIN BELOW FREEZING OVER MUCH OF THE EAST AND IT WILL BE MUCH COOLER CENTRAL AND MOST OF THE WEST. PRECIPITATION SHOULD GRADUALLY TAPER OFF SATURDAY AND SATURDAY NIGHT. HIGH TEMPERATURES WILL NOT BE AS COLD IN THE EAST SATURDAY AND SUNDAY...ALTHOUGH THEY WILL REMAIN BELOW AVERAGE ACROSS NORTHERN AND CENTRAL NEW MEXICO. FORECAST MODELS ARE NOT IN GOOD AGREEMENT BUT THE WEATHER PATTERN COULD BE RELATIVELY QUIET FOR MOST OF NEXT WEEK. && .DISCUSSION... NO CHANGES TO WINTER HIGHLIGHTS AT THIS TIME. STARTING TO SEE SOME ENHANCEMENT IN THE SATELLITE IMAGERY ASSOCIATED WITH THE UPPER LOW CIRCULATION...SO WILL LET THE WINTER STORM WARNING FOR THE SAN JUAN MT ZONE RIDE. OTHERWISE FORECAST EAST WIND INTO THE ABQ METRO HAS DIMINISHED A BIT SO NOT PLANNING ON A WIND ADVY FOR THE MID RIO GRANDE VALLEY AT THIS TIME. THERE REMAINS POTENTIAL TO EXPAND A WINTER WX ADVY INTO THE UPPER TULAROSA VALLEY AND MID/LOWER RGV BUT THERE IS MORE TIME TO CONSIDER THIS AND WILL LET SUCCEEDING SHIFT HAVE ANOTHER LOOK. MODELS SOMEWHAT SLOWER TAPERING OFF THE PRECIPITATION SATURDAY/SATURDAY NIGHT AS ADDITIONAL ENERGY ROTATES AROUND THE SPRAWLING UPPER LOW AND NUDGES IT FARTHER SOUTH...ALTHOUGH THE POTENTIAL FOR THE WINTRY MIX IN THE EAST SHOULD DIMINISH AS SURFACE TEMPERATURES MODIFY. UPSHOT IS MAY NEED TO HANG ONTO SOME OF THE WINTER HIGHLIGHTS BEYOND 12Z SAT. HIGHS TODAY FOR MOST LOCALES IN THE EAST DON/T WARM ABOVE FREEZING...BUT THEY DO MODIFY ABOUT 10 DEGREES IN THE NORTHEAST AND EASTCENTRAL SATURDAY. OVERALL HIGHS REMAIN BELOW AVERAGE THROUGH THE WEEKEND. ON MONDAY THE UPPER LOW FINALLY LIFTS INTO THE PLAINS...AND SOME COOLER AIR SETTLES IN OVER THE WEST AND CENTRAL...REINFORCING THE BELOW AVERAGE TEMPERATURES ACROSS THE FORECAST AREA. HIGHS DON/T RECOVER TO NEAR AVERAGE UNTIL THE END OF THE WEEK...ALTHOUGH THAT COULD CHANGE. FORECAST MODELS NOT IN THE BEST AGREEMENT FOR NEXT WEEK...AS A CLIPPER TYPE SYSTEM COULD IMPACT THE NORTH CENTRAL/EAST AROUND THE MIDDLE OF NEXT WEEK...BUT MAY BE MOSTLY DRY. LATE NEXT WEEK...THE ECMWF FORECASTS ANOTHER MASSIVE UPPER LOW APPROACHING FROM THE WEST...WHILE THE GFS FEATURES ANOTHER CLIPPER SYSTEM. && .FIRE WEATHER... NO CRITICAL FIRE WEATHER IS EXPECTED FOR THE REMAINDER OF THE LONG HOLIDAY WEEKEND DUE TO THE INVASION OF A COLDER AIRMASS AND BOUTS OF WINTRY PRECIPITATION IMPACTING A LARGE MAJORITY OF THE FORECAST AREA. THE COLD FRONT HAS PLUNGED THROUGH THE ENTIRE EASTERN HALF OF NEW MEXICO...AND WILL CONTINUE TO ADVANCE WESTWARD BEYOND THE CONTINENTAL DIVIDE TODAY. SNOW WILL CONTINUE OVER MUCH OF THE CENTRAL MOUNTAIN CHAIN WITH SEVERAL INCHES OF ACCUMULATION STILL EXPECTED IN THE NORTHERN MOUNTAINS WHILE CONDITIONS EAST OF THE CENTRAL MOUNTAIN CHAIN RANGE FROM A FEW INCHES OF SNOW TO A MIXED BAG OF SNOW...FREEZING RAIN...AND SLEET. THE BRISK EASTERLY WINDS FROM THE FRONT ARE BEING ACCELERATED THROUGH GAPS AND CANYONS WITHIN THE CENTRAL MOUNTAIN CHAIN...AND THIS WILL KEEP GUSTY CONDITIONS ONGOING TODAY AND TONIGHT. THIS STORM SYSTEM WILL KEEP PRECIPITATION LINGERING OVER NM...BUT WITH A SLOW AND GRADUAL DECREASE IN COVERAGE AND INTENSITY INTO TONIGHT AND SATURDAY. MORE NOTABLE DECREASES IN COVERAGE WILL BE OBSERVED INTO SUNDAY AS THE UPPER LOW DEPARTS THE GREAT BASIN...AND SHIFTS FARTHER EAST. SOME BREEZY CONDITIONS...PRIMARILY AT RIDGE TOP LEVEL...WILL DEVELOP SUNDAY AFTERNOON WITH TEMPERATURES REBOUNDING SOME IN THE EAST...BUT STILL SHY OF AVERAGE BY 10 TO 15 DEGREES. INTO MONDAY THE UPPER LOW SHIFTS FARTHER EAST INTO THE GREAT PLAINS WITH A MOSTLY DRY PATTERN PREVAILING INTO THE MIDDLE OF NEXT WEEK. WINDS WERE INCREASED FOR MONDAY...ESPECIALLY ALONG AND JUST EAST OF THE SPINE OF THE CENTRAL MOUNTAIN CHAIN. FORECAST MODELS DIVERGE ON THE PLACEMENT AND MOTION OF UPPER LEVEL FEATURES INTO THE LATTER PART OF NEXT WEEK...SO CONFIDENCE IS LOW ON ANY OUTCOME. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 5 AM MST SATURDAY FOR THE FOLLOWING ZONES... NMZ510-512>515-523-526>534-537-539. ICE STORM WARNING UNTIL 5 AM MST SATURDAY FOR THE FOLLOWING ZONES... NMZ535-536. WINTER WEATHER ADVISORY UNTIL 5 AM MST SATURDAY FOR THE FOLLOWING ZONES... NMZ511-516>518-521-522-524-538-540. &&
Hazardous weather outlook, Nov 27, 5:25 AM MST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 525 AM MST FRI NOV 27 2015 NMZ501>540-281300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 525 AM MST FRI NOV 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL PERSIST OVER MUCH OF THE EASTERN PLAINS...RESULTING IN TREACHEROUS TRAVEL. HIGH TEMPERATURES ACROSS THE PLAINS WILL REMAIN BELOW FREEZING. ACCUMULATING SNOW IS POSSIBLE OVER THE SAN JUAN...SANGRE DE CRISTO AND SOUTH CENTRAL MOUNTAINS. SNOW MAY ALSO DEVELOP IN THE MIDDLE AND LOWER RIO GRANDE VALLEY AS MUCH COLDER AIR SURGES WESTWARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY POTENTIAL FOR WINTRY PRECIPITATION SHOULD BEGIN TO TAPER OFF LATE SATURDAY AND SATURDAY NIGHT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.